Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 19, 2017, 9:45 PM EDT for Morris County, Sussex County, Warren County, New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 9:45 PM EDT (01:45 UTC)
- Expired
- Aug 19, 2017, 10:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 121 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
288
WWUS81 KPHI 200145
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
945 PM EDT SAT AUG 19 2017
NJZ001-007>010-200245-
Morris-Hunterdon-Sussex-Somerset-Warren-
945 PM EDT SAT AUG 19 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT WESTERN MORRIS...
NORTHERN HUNTERDON...SUSSEX...WARREN AND NORTHWESTERN SOMERSET
COUNTIES...
At 942 PM EDT, radar indicated that showers and thunderstorms were
located along a line extending through the Poconos and the Lehigh
Valley in Pennsylvania. Movement was northeast at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Newton, Montague, Dover, Hopatcong, Hackettstown, Wharton,
Washington, Rockaway, Blairstown, Mount Arlington, Franklin,
Mendham, High Bridge, Stanhope, Hamburg, Netcong, Clinton, Belvidere
and Harmony.
LAT...LON 4132 7460 4077 7450 4054 7507 4058 7512
4057 7518 4075 7519 4078 7517 4077 7513
4082 7508 4085 7510 4086 7505 4098 7514
4109 7497 4109 7499 4110 7498 4116 7490
4132 7480 4136 7469
TIME...MOT...LOC 0142Z 237DEG 31KT 4125 7539 4057 7526
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 19, 9:44 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 19, 9:44 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Mount Holly NJ 944 PM EDT Sat Aug 19 2017 .SYNOPSIS... A surface trough moves across the region tonight. High pressure currently over the Midwest builds overhead on Sunday, and then moves offshore Sunday night. High pressure remains anchored off the Mid- Atlantic coast through Tuesday before drifting out to sea Tuesday night. A cold front moves across the region on Wednesday, and then low pressure may move along the coast Wednesday night. Canadian high pressure then builds east for the end of the week and into the start of the weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The main line of thunderstorms is finally trending weaker and beginning to break apart. However, discrete showers and thunderstorms across Maryland and Virginia have developed and think these have a good chance to move into Delmarva as there are still dew points in the 70s across Delmarva. Thus, adjusted PoPs to include the entire region. Still, expect activity to be finished by early Sunday morning. Some patchy fog may develop overnight through daybreak, but we do not expect any fog to be very dense or widespread. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... High pressure tries to build across the area from the west on Sunday, although a weak surface trough may develop along the east coast. With a lack of moisture and upper level support, no precipitation and little in the way of clouds is expected for Sunday. Temperatures will again warm several degrees above normal, but dewpoints will be even lower than Saturday, so it will not feel as oppressive as it has the last couple of days. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... High pressure over the area Sunday night drifts offshore and then becomes centered off the Mid-Atlantic coast on Monday. Return flow sets up on Monday and surface dewpoints slowly build throughout the day. Dewpoints climb to around 70 across the Delmarva, and in the low to mid 60s elsewhere. With high pressure still in control of much of the region, expecting mostly sunny skies for most of the region Monday afternoon for most of NJ and southeast PA. Sunshine may be filtered through some cirrus, but it should not be enough to block viewing of the eclipse. In addition, diurnally driven cumulus will develop during the day, and it will be interesting to see if that diurnally driven cumulus dissipates a bit during the time of the eclipse, and if it redevelops after the eclipse ends. The exception will be for the Delmarva and into extreme southern NJ. With onshore flow and some weak shortwave energy approaching from the west, there should be more in the way of cloud cover in the afternoon, and there could be a few showers and thunderstorms moving into northeast MD and into DE in the afternoon. Highs on Monday will top off in the mid to upper 80s, but it will also be interesting to see if hourly temps fall off during the eclipse, and how they rebound once it ends. Isolated to scattered showers and thunderstorms continue into the evening as those mid-level shortwaves move across the region. High pressure off the Mid-Atlantic coast continues to slowly drift out to sea on Tuesday. A cold front over the Midwest continues to advance to the east. A pre-frontal trough develops out ahead of the front, and that trough may touch off some showers and thunderstorms across the Delaware and Lehigh Valleys and northwest NJ Tuesday afternoon and evening. That cold front works its way across the region Wednesday with scattered showers and thunderstorms. That front moves offshore Wednesday night, and then a much cooler and dryer airmass builds east. Canadian high pressure then drops into the Upper Midwest, and will be centered over the Great Lakes on Thursday. That high gradually builds east through the end of the week and into the weekend. Temperatures fall below normal during this time with highs generally in the 70s to around 80. Lows at night fall into the upper 50s to low 60s, with cooler temperatures in the mountains. With low humidity levels, this should result in comfortable sleeping nights. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Mostly VFR conditions expected across the TAF sites through the TAF period. There is a chance that showers and a thunderstorm could move into KILG and KMIV by 06Z, but expect the showers currently to the west to be gradually diminishing in coverage. Thus, not enough confidence to include in the TAFs at this time. There could be some patchy fog overnight through daybreak, but we do not expect any fog to be very dense or widespread. Northwest winds will become southwesterly this afternoon and evening before becoming light and variable most places overnight. Winds will increase again after sunrise Sunday. An occasional gust around 15 knots is possible this afternoon and Sunday afternoon, but they are not expected to be very frequent. OUTLOOK... Sunday night...Mainly VFR. Some patchy fog may result in VSBY restrictions at KRDG/KABE/KMIV/KACY late at night. Monday...VFR. Isolated SHRA/TSRA possible, mainly at KILG/KMIV. Tuesday...VFR. Scattered SHRA/TSRA possible, mainly at KRDG/KABE in the afternoon. Wednesday...Sub-VFR conditions in SHRA/TSRA. Thursday...VFR. && .MARINE... Sub Small Craft Advisory conditions expected through Sunday. Winds will shift to the southwest everywhere by this evening and overnight, then become west to northwest by daybreak through midday. Then begin shifting back to a south-southwest direction by the afternoon. OUTLOOK... Sunday night through Thursday...A prolonged period of predominantly sub-SCA conditions expected on the waters. The exception is Tuesday night through Wednesday, as southerly winds may result in 25 KT wind gusts and 5 foot seas during that time. Showers and thunderstorms may impact the waters, mainly Tuesday afternoon through Wednesday. .RIP CURRENTS... Waves on the ocean are running around 2-3 feet with a 5-6 second period. Winds along the northern half of the Jersey shore have shifted to the south, while southern Jersey shore and Delaware remain northwest. Everyone is expected to become southwesterly by the late afternoon. Overall expectation is for the risk of rip currents to be low, with a few locations with a more moderate risk, such as LBI. Sunday's risk is expected to be similar as Saturday as seas are expected to be a little lower and winds will likely react the same way; starting northwest, then shifting southwest by afternoon. So overall low risk expected with a few locations with a more moderate risk. && .TIDES/COASTAL FLOODING... Several tidal sites along the Altantic coast touched minor flooding thresholds with the high tide that occurred earlier this evening. With the flow becoming more off shore tomorrow, expect water levels with the next two high tide cycles to be below minor flooding thresholds. However, we will be watching the tidal departures closely for the Monday evening high tide, as winds will once again shift to more southerly, and astronomical tides should be relatively high thanks to the new moon on Monday. At this point minor flooding is possible, though some guidance continues to show water levels falling short of minor flooding thresholds. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Johnson/Robertson Short Term...Robertson Long Term...MPS Aviation...Johnson/Robertson/MPS Marine...Robertson/MPS Tides/Coastal Flooding...Johnson
Hazardous weather outlook, Aug 19, 3:03 PM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 303 PM EDT Sat Aug 19 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-202200- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 303 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-202200- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 303 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-202200- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 303 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
In the hours before
Special weather statement, Aug 19, 7:55 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
755 PM EDT SAT AUG 19 2017
PAZ060-200100-
Berks-
755 PM EDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
At 753 PM EDT, a strong thunderstorm was located near Harper Tavern
and Annville in Lebanon County, moving east at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Hamburg, Fleetwood, Sinking
Spring, Laureldale, Womelsdorf, Wernersville, Newmanstown, Leesport,
Shoemakersville, Elverson, Bernville, Lyons, Strausstown,
Lenhartsville, New Morgan and Spring Ridge.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4064 7598 4068 7589 4059 7575 4017 7581
4014 7587 4031 7614 4036 7621 4037 7623
4049 7643
TIME...MOT...LOC 2353Z 278DEG 36KT 4043 7656
IovinoSpecial weather statement, Aug 19, 8:34 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
834 PM EDT SAT AUG 19 2017
PAZ054-060-061-101-103-200130-
Lehigh-Western Montgomery-Western Chester-Berks-Carbon-
834 PM EDT SAT AUG 19 2017
...SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN BERKS...
NORTHWESTERN CHESTER...UPPER MONTGOMERY...LEHIGH AND CARBON
COUNTIES...
At 830 PM EDT, showers and thunderstorms were moving across
Schuylkill, western Berks and Lancaster Counties.
While the thunderstorms are forecast to weaken, they may continue to
produce wind gusts to 35 mph in eastern Berks, northwestern Chester,
upper Montgomery, Lehigh and Carbon Counties between 900 and 1000 PM.
Locations impacted include...
Allentown, Lehighton, Pottstown, Phoenixville, Coatesville, Emmaus,
Downingtown, Souderton, Palmerton, Collegeville, Oxford, Jim Thorpe,
Royersford, Slatington, Parkesburg, Trappe, Nesquehoning and East
Greenville.
LAT...LON 4099 7550 4095 7557 4082 7548 4076 7561
4054 7533 4042 7548 4028 7524 3992 7584
3975 7592 3972 7613 3987 7599 4011 7594
4019 7579 4058 7573 4068 7589 4074 7576
4091 7599 4101 7573 4109 7577 4113 7567
TIME...MOT...LOC 0027Z 270DEG 41KT 4043 7610
IovinoLocal storm report, Aug 19, 9:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG BERN TWP 40.40N 75.99W
08/19/2017 BERKS PA 911 CALL CENTER
TREES AND WIRES BLOWN DOWN
0840 PM TSTM WND GST READING REGIONAL AIRPOR 40.38N 75.97W
08/19/2017 M40 MPH BERKS PA ASOS
0841 PM TSTM WND DMG LAURELDALE 40.39N 75.91W
08/19/2017 BERKS PA 911 CALL CENTER
TREES AND WIRES BLOWN DOWN. TIME ESTIMATED FROM RADAR.
0851 PM TSTM WND GST FLEETWOOD 40.46N 75.82W
08/19/2017 M54 MPH BERKS PA MESONET
0903 PM TSTM WND DMG AMITY TWP 40.29N 75.76W
08/19/2017 BERKS PA 911 CALL CENTER
TREES AND WIRES BLOWN DOWN. TIME ESITMATED FROM RADAR.
&&
EVENT NUMBER PHI1701500
EVENT NUMBER PHI1701501
EVENT NUMBER PHI1701502
EVENT NUMBER PHI1701503
EVENT NUMBER PHI1701504
SFJSpecial weather statement, Aug 19, 9:29 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
929 PM EDT SAT AUG 19 2017
PAZ054-055-200200-
Monroe-Carbon-
929 PM EDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CARBON AND
NORTHERN MONROE COUNTIES...
At 928 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gouldsboro to near Pocono Raceway to
Jonas. Movement was northeast at 40 mph.
Winds up to 50 mph are possible with these storms.
These storms will be near...
Gouldsboro State Park around 935 PM EDT.
Tobyhanna and Pocono Pines around 940 PM EDT.
Mount Pocono around 945 PM EDT.
Scotrun, Mountainhome and Canadensis around 950 PM EDT.
Hernyville, Alpine Mountain, Skytop and Paradise Valley around 955
PM EDT.
Other locations impacted by these storms include Cresco.
Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
LAT...LON 4115 7515 4114 7509 4094 7556 4115 7561
4123 7554 4122 7551 4123 7551 4125 7513
TIME...MOT...LOC 0128Z 240DEG 37KT 4125 7558 4107 7552 4096 7554
JRKSpecial weather statement, Aug 19, 9:35 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
935 PM EDT SAT AUG 19 2017
DEZ001-MDZ008-NJZ009-010-015>019-PAZ070-071-101>106-200200-
New Castle-Cecil-Salem-Camden-Mercer-Hunterdon-Northwestern
Burlington-Somerset-Gloucester-Lower Bucks-Eastern Montgomery-Western
Chester-Philadelphia-Upper Bucks-Western Montgomery-Delaware-Eastern
Chester-
935 PM EDT SAT AUG 19 2017
...GUSTY WINDS FROM AN OUTFLOW BOUNDARY TO AFFECT NORTHERN NEW
CASTLE...NORTHEASTERN CECIL...NORTHWESTERN CAMDEN...WESTERN
MERCER...NORTHWESTERN SALEM...SOUTHEASTERN HUNTERDON...NORTHWESTERN
GLOUCESTER...NORTHWESTERN BURLINGTON...SOUTHEASTERN MONTGOMERY...
BUCKS...SOUTHEASTERN CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...
At 933 PM EDT, radar detected an outflow boundary that was located
along a line extending from near Dublin to Concordville to Pike
Creek. Movement was east at 50 mph.
Winds will suddenly increase out of the west or northwest with gusts
between 30 and 40 mph possible.
Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Newark, Gloucester City,
Bensalem, Mount Laurel, Ewing, Norristown, Chester, Willingboro,
Deptford, Voorhees, West Deptford, Glassboro, Lindenwold, Lansdale,
West Norriton and East Norriton.
LAT...LON 3986 7561 4040 7526 4044 7506 4054 7507
4067 7476 4054 7475 4050 7480 4040 7473
4027 7472 3982 7495 3957 7530 3959 7546
3962 7545 3966 7548 3960 7548 3961 7557
3967 7551 3972 7551 3962 7562 3966 7589
TIME...MOT...LOC 0131Z 272DEG 42KT 4034 7521 3986 7551 3971 7573
JRKSpecial weather statement, Aug 19, 9:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
945 PM EDT SAT AUG 19 2017
NJZ001-007>010-200245-
Morris-Hunterdon-Sussex-Somerset-Warren-
945 PM EDT SAT AUG 19 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT WESTERN MORRIS...
NORTHERN HUNTERDON...SUSSEX...WARREN AND NORTHWESTERN SOMERSET
COUNTIES...
At 942 PM EDT, radar indicated that showers and thunderstorms were
located along a line extending through the Poconos and the Lehigh
Valley in Pennsylvania. Movement was northeast at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Newton, Montague, Dover, Hopatcong, Hackettstown, Wharton,
Washington, Rockaway, Blairstown, Mount Arlington, Franklin,
Mendham, High Bridge, Stanhope, Hamburg, Netcong, Clinton, Belvidere
and Harmony.
LAT...LON 4132 7460 4077 7450 4054 7507 4058 7512
4057 7518 4075 7519 4078 7517 4077 7513
4082 7508 4085 7510 4086 7505 4098 7514
4109 7497 4109 7499 4110 7498 4116 7490
4132 7480 4136 7469
TIME...MOT...LOC 0142Z 237DEG 31KT 4125 7539 4057 7526
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:35 PM EDT | Special Weather Statement | PHI | Gloucester, Hunterdon | 25 min |
| Aug 19, 10:16 PM EDT | Special Marine Warning | PHI | 89 min | |
| Aug 19, 8:01 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 59 min |
| Aug 19, 8:34 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Montgomery | 56 min |
| Aug 19, 9:00 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Carbon, Lehigh, Monroe, Montgomery and 1 more | 60 min |
| Aug 19, 9:29 PM EDT | Special Weather Statement | PHI | Monroe | 31 min |
| Aug 19, 10:02 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 28 min |
| Aug 19, 10:29 PM EDT | Special Weather Statement | PHI | Kent | 31 min |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.